MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMABAND", BAND, MEDIUM, 24 FR., 12°/16°, ESG TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMABAND", BAND, MEDIUM, 24 FR., 12°/16°, ESG TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number WA22721S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the electrode loop handpiece broke off at the distal end.The issue occurred during an unknown therapeutic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the results of the investigation, the distal end of the loop was used near or brought into contact with a conductive material, resulting in a rollover.In such a case, a high current flow is concentrated at a single point of the loop wire.The high current has the potential to generate so much electricity for a very short time that the material melts immediately and solidifies again immediately afterwards.Thus, there was no error message from the generator used.The event can be detected/prevented by following the instructions for use (ifu) which state: caution 1: "caution risk of injury to the patient contact between the hf-resection electrode and metal parts, such as other endoscopic equipment, implants or stents can result in sparkover between the hf-resection electrode and the metal part.Always keep a distance of at least 10 mm between the hf-resection electrode and metal parts." caution 2: "caution risk of injury to the patient use extreme caution when using electrosurgery in close proximity to or in direct contact with any metal objects.Do not activate the hf-resection electrode while any portion of the hf-resection electrode tip is in contact with another metal object.This can cause uncontrolled heating of the hf-resection electrode and may result in damage and breakage to the hf-resection electrode tip.If excessive heating or physical forces cause damage to the hf-resection electrode tip, broken device fragments may remain in the body, possibly requiring additional surgery for removal." olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMABAND", BAND, MEDIUM, 24 FR., 12°/16°, ESG TURIS
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19839606
Report Number9610773-2024-01816
Device Sequence Number18080594
Product Code FAS
UDI-Device Identifier14042761085370
UDI-Public14042761085370
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22721S
Device Lot Number1000112194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown